Thunderstorm Wind, Erie
- When
- August 7, 11:15 AM EST
- Where
- Erie County, Corry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.920, -79.630
Several tree limbs were reported down.
A frontal boundary stretched from west to east across the region during the early morning hours of the 7th. This frontal boundary was associated with an area of low pressure centered over the plains states.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A frontal boundary stretched from west to east across the region during the early morning hours of the 7th. This frontal boundary was associated with an area of low pressure centered over the plains states. Through the day on the 7th, this boundary moved north of the area allowing a warm and humid airmass to set up over the region. Thunderstorms were able to develop across the area during the late morning hours of the 7th, and again once the warmer and more humid airmass set up across the area during the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 7, 9:47 AM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1047 AM EDT TUE AUG 7 2007 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL GREAT LAKES TODAY...ALONG A NEARLY STATIONARY FRONT ACROSS LAKE ERIE. THE LOW WILL MOVE INTO NEW ENGLAND TUESDAY NIGHT WITH THE TRAILING COLD FRONT MOVING ACROSS THE FORECAST AREA. BRIEF HIGH PRESSURE IS EXPECTED FOR WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED TO CANCEL HEAT ADVISORY FOR WESTERN TIER. WITH CLOUD COVER FROM THE THUNDERSTORM SYSTEM TEMPERATURES WILL NOT REACH AS HIGH AS FIRST THOUGHT. WITH APPROACHING WAVE AND MOIST AND UNSTABLE ATMOSPHERE ALREADY IN PLACE WILL MENTION SEVERE STORMS ALL. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... DEPENDING ON HOW THE STORMS EVOLVE THIS AFTRN THE ACTIVITY WILL LIKELY STILL BE ONGOING DURING THE EVENING HOURS INTO TONIGHT... MOVG SOUTHEAST BY THAT TIME AS THE WAVE AT THE SURFACE AND ALOFT BEGIN TO MOVE BY. WILL CONTINUE WITH HIGH POPS NE OH/NW PA EARLY TONIGHT...THEN GENERALLY A CHANCE OF SOME LINGERING ACTIVITY LATER TNGT ALTHOUGH MOST OF THE ACTIVITY SHOULD DIMINISH. CANNOT RULE OUT A LEFT OVER SHOWER INLAND NE OH/NW PA WED MORN BUT ATMOSPHERE SHOULD BECOME MUCH MORE STABLE WITH SOME DRYING ON WEDNESDAY SO THERE SHOULD BE A BREAK IN THE ACTIVITY. YET ANOTHER WAVE PROGGED FOR THURSDAY SO WE WILL LIKELY HAVE TO GO THROUGH ANOTHER ROUND OF SHOWERS/STORMS SIMILAR TO TODAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... NEXT LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL GREAT LAKES BY FRIDAY...AGAIN THE TIMING VARIES WITH THE MODELS. LOW MOVES OFF THE EAST COAST AND STALLS SATURDAY AS A BROAD UPPER LEVEL RIDGE DEVELOPS ACROSS THE OHIO VALLEY. SHOULD SEE DRIER AND SOMEWHAT COOLER AIR STEADILY FILTER SOUTHWARD. MODELS HINT AT SOME SORT OF SECONDARY FRONT LATE IN THE WEEKEND BUT NOT GOING TO TRY AND GRASP AT ANY PCPN IN GTHE FCST YET. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... STATIONARY FRONT LOCATED ACROSS SOUTHERN MI EAST ACROSS THE CANADIAN WATERS OF LAKE ERIE. ALOFT MILD RIDGING SUGGESTS THUNDERSTORM COMPLEXES WOULD MOVE AROUND ITS PERIPHERY FROM THEIR SOURCE REGION IN THE ORD/IOWA AREA EAST IN AN ARC TO THE EASTERN LAKES. MOISTURE RICH AIR FEEDING INTO THESE STORMS WITH REPEATED TRAINING POSSIBLE. UNFORTUNATELY MODELS DOING EXTREMELY POORLY WITH EVEN CURRENT CONDITIONS TO OUR WEST AND EACH HAVE A DIFFERENT SOLUTION. AS A WAVE TRAVELS ALONG THE FRONT SO WILL THE ROUNDS OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE NORTHERN SITES...AND THEREFORE HAVE HIT TOL/CLE/ERI HARDER WITH TS. HEAVY RAINFALL AND A LOT OF LIGHTNING WILL BE ASSOCIATED WITH THESE STORMS. THE AREA IS IN A SLIGHT RISK TODAY FOR SEVERE. CONCERNED SOME FOR CAK/YNG AS COMPLEXES MAY MAKE THE TURN ESE. MAY HAVE ANOTHER LATE ROUND OF ACTIVITY...ESPECIALLY FOR THE SOUTHERN SITES WITH THE TRAILING COLD FRONT/STATIONARY BOUNDARY SINKING SOUTHWARD. REPEATED CONVECTION THIS MORNING INTO THIS AFTERNOON MAY PRECLUDE SOME ADDITIONAL TS DEVELOPMENT...OR AT LEAST MINIMIZE IT. OUTLOOK... WITH THE PASSAGE OF THE COLD FRONT TONIGHT...THIS SHOULD BRING BRIEF END TO THREAT OF TSTMS WEDNESDAY WHEN WEAK HIGH PRESSURE BUILDS. HOWEVER FRONT MOVES BACK NORTH INTO AREA THURSDAY AND FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY. && .MARINE... NEARLY STATIONARY FRONT LOCATED ALONG THE NORTHERN SHORE OF LAKE ERIE. FOR MUCH OF TODAY THE FLOW WILL HAVE A SOUTHERLY DIRECTION...BUT A WAVE MOVING ALONG THE FRONT LATER TODAY AND THIS EVENING WILL PROVIDE A BIT MORE VARIABILITY IN DIRECTION. OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH COULD BE STRONG TO SEVERE. AFTER THE LOW PRESSURE WAVE PASSES THE FRONT WILL SINK SOUTHWARD TONIGHT BRINGING WINDS AROUND TO THE NORTHWEST. WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY. ANOTHER SIMILAR ROUND OF WEATHER WITH THE FRONT OSCILLATING BACK NORTH FOLLOWED BY THE COLD FRONTAL PASSAGE WILL OCCUR THURSDAY INTO FRIDAY. THIS FRONT WILL FINALLY BE OUT OF THE AREA AND HIGH PRESSURE BUILDS IN FOR THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK/WILLARD SHORT TERM...KOSARIK LONG TERM...DJB/KOSARIK AVIATION...OUDEMAN MARINE...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT TUE AUG 7 2007 LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089- PAZ001>003-081030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 627 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. OHZ006-017-027-036-037-081030- WOOD-HANCOCK-WYANDOT-MARION-MORROW- 627 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 657 AM EDT TUE AUG 7 2007 OHZ009>013-019>021-071300- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HURON-MEDINA-SUMMIT- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...NORWALK...MEDINA...AKRON 657 AM EDT TUE AUG 7 2007 A STRONG THUNDERSTORM WAS MOVING ACROSS THE CENTRAL LAKESHORE COUNTIES TOWARD CLEVELAND EARLY THIS MORNING AND WILL IMPACT INTERSTATE 90. THE STORM WAS MOVING EAST AT ABOUT 20 MPH AND WILL REACH VERMILION ABOUT 715 AM...LORAIN BY 745 AM... AND THE WESTERN SUBURBS OF CLEVELAND AROUND 815 AM. TORRENTIAL DOWNPOURS ARE LIKELY WITH THE STORM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE.
The Buffalo radar (KBUF), 136 km away, was scanning. The volume nearest the first event began at 16:14 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several tree limbs were reported down.
Several trees were reported down.
Showers and thunderstorms moved across the area throughout much of the day on the 7th. Heavier rain with thunderstorms moved across the area during the evening and early overnight hours causing flash flooding across the area. Reports indicate that at least one house was flooded, and a street closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54910, 54911, 54912.